Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

MAGNESIUM STERATE ???

Re: severe heart palpitations, the awful ones, where you feel very weak.

NOTE.  I have noticed now, looking back over the years, that any medication I took for them, made it worse,
ALSO.  Some supplements i.e. vit. and min. and other types, made them come on.
LAST WEEK - took another mult.supplement,  heart racing,  not servere, but had to rest.
ONE OTHER POINT: while in hospital took "medications":  heart speeded up !!!      No one took any notice ?
So didn't take anymore (sorry everyone I just disposed of them).    No more problems ??

I have been thinking for some time that the one ingredient in all of these is Mag.Sterate ! -  if I take a liquid suppplement it never happends.
I have taken dig.enzymes etc. etc. all with mag. sterate.   Same result.

I would like perhaps everyone to think on this.  What we don't need is a "report" saying that mag.sterate is harmless.
If you have heart palps. and take this, it's you I would like to comment on this.
Best wishes to all.

17 Responses
995271 tn?1463927859
I've never heard of a connection.  Magnesium in much much higher doses is used to treat migraines and arrhythmias.  In some countries if you go to the ER with an arrhythmia problem a magnesium chloride IV drip is one of the first treatment options.  Mag comes in many forms, sterate...glycinate...chloride...turate...oxcide...  It's just different ways to keep the mag stable.  I take glycinate 500mg when my heart is acting up and it helps me.  But, everyone is different.  I suppose that if I noticed an airplane was going over my house evertime my heart started to act up I'd blame airplanes.
Avatar universal
Hi, mag.chloride drip would contain no mag.sterate.  I have noticed the heart rate issue when taking other supplements, that also contain mag.st.
Magnesium itself is wonderful, I couldn't agree more.   But mag.sterate, worth a bit of research here I think.  After all it is what they use to keep the machinery operating in a plant producing any tablets. !!
Personally I have switched complete to organic food to ensure that I actually get the nutrients everyone needs.  It's no good thinking they are in supermarket food, you are kidding yourself.  Hence you need to then take supplements.
I can highly recommend organic millet flakes,  full of mag. serotonin, B.Vits. etc


Best wishes, keep healthy.    .
#
All comments very welcome.    Keep healthy.
1124887 tn?1313758491
Magnesium is (as Itdood said) in fact an antiarrhythmic drug (a calcium channel blocker) and it's not known to have proarrhythmic effects (except if you suffer severe hypermagnesemia, and you would have arrhythmias anyway).

Magnesium chloride and magnesium sulphate is given IV to convert dangerous (ventricular) arrhythmias. In some people (including me), magnesium have a great effect suppressing PACs.

I believe (but I'm of course not completely sure) the "airplane theory" is very correct. Or you have an allergic reaction towards Mg stearate. In that case, the magnesium itself is probably not the problem.
Avatar universal
I take mag, calcium, vitamin c and d all together in liquid form.. I havent had any problem.. what I have foudn that helps immensly is Taurine. I take about 3000 mgs a day for my heart ..as I have benign 2nd degree av block ... when i dont take it, myheart goes nuts.. I take the mag c,d and calcium at night, even  had a sleep study . and my heart was great.. i am not sure what triggers my heart whacks.. but.. it is frustrating!!! If i dont take the Taurine, they are much worse.. and i have noticed when i stop taking the mag my BP goes higher.. and i feel stressed more.. the mag seems to calm me down... maybe its something in the mag formulation that you are taking?
Avatar universal
You are so right about the Mag. for lowering blood pressure, I was told this many years ago by an "old school" doctor.  Who said take Epsom Salts (mag.sulphate) for blood pressure,   cheap as chips.
I have used this also for liver cleanse, which makes you feel great.
I have also taken magnesium to calm me down, and that works well.  My thoughts on mag.sterate are mixed, as nowhere can I see that this is given to patients while in hospital ? So that particular substance is questionable to me.  It is only to hold the "pills" together.
Avatar universal
Hi, just wanted to ask where do you get your liquid Mag. & Cal.  I firmly believe that liquid supplements are the very best.   Look forward to hearing.  All the best.
Avatar universal
Sunflower market, or Whole foods.  If i cant find the liquid mag, i use the powdered form. If you are taking C, please make sure that it is in buffered form, as it can cause stomach irritation. when taking the mag and cal, make sure you are taking the d and the c with it as well, for better assimilation and absorption. You can usually find both Calcium and Magnesium together in liquid form, I just add the buffered C and drink it as a hot toddy at night about an hour before bedtime. if you find that it causes any typ eof stomach upset, you can always switch to taking it in the am, when you are mainly up and about. hope this helps.. all the best.
Avatar universal
I was in the ER recently with A-Fib and the bloodwork that was done showed a low-normal Magnesium level.
I thought this very interesting as I was already taking liquid Magnesium Supplements. I was told to increase Magnesium supplement and I think it is making a difference in the number of episodes I am having.

I take Magnesium gluconate.
Avatar universal
Hi, I take it you mean Vit. D & C ?    Also where can I get the buffered Vit.C please?
Also liquid Cal. & Mag.
A lot of questions I know, but I am in the U.K. and would have to get these via the web.
Many thanks for your help.
Avatar universal
Hello, and thanks for your comment, I find that really interesting indeed.  I do believe magnesium is the route of much of this.  But taking the right supplement is very important. You were taking mag. when you were in hospital already, as it was liquid I would have thought it was well absorbed.   But what dose did you increase it to ?   and is it still in liquid form,  if so  what brand?
I have heard someone had Carlsons tablets and found them good but that was for depression, (which works), so not sure if they would be the best ones for heart palps.
I greatly appreciate all the replies I get as you can piece together lots of useful information.  Best wishes from England.
Avatar universal
Even though I had started taking it, I was a little worried to take too much as I was just following my own hunches.  I have been having horrific muscle spasms for a number of years already and even though my electrolites were supposedly always normal I decided to go the magnesium route.

The first time I ended up with full-blown A-Fib and had to be electro-converted into normal sinus rhythm it all started with another episode of awful muscle spasms and during that I noticed my heart was acting up as well.  

I am convinced there is a connection but it is confusing because my electrolites were within normal range untill just recently. (According to the standard the lab uses anyway...)

So, even though I was already taking it, the Dr. in the ER told me to take the max. allowed dosage.

The brand I'm taking is Inno-vite and the exact dosage is 1-4 Tabelspoons per day.
(114 mg Magnesium per tablespoon.)

I am determined to follow up on this and will be asking my Dr. to refer me to a Endocrinologist.  

I'll be watching this thread with interest!
Avatar universal
Hi again,  when you said  "the first time I ended up with full blown Ab.fib"    was that before you took magnesium or while you were on it??

I have found that "readings" are not to be relied on too much. Everyone is different, so no test can be that accurate.    Instinct must rule.
Keep posting. Many thanks.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.